Flash Flood, Eastern Interior
- When
- July 10, 9:35 AM AST to 12:00 PM AST
- Where
- Eastern Interior County, Cayey
- Reported by
- EMERGENCY MANAGER
A home was reported at barrio Campo Bello due to small stream out of its banks.
3 flash flood, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jul 10, 3:30 AM AST, 6 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 330 AM AST MON JUL 10 2006 .DISCUSSION... TROPICAL WAVE INTERACTION GENERATING QUITE A BIT OF ACTIVITY MOSTLY OVER WATER EAST AND NORTH OF PUERTO RICO. HOWEVER...THE VIRGIN ISLANDS AS WELL AS THE EASTERN HALF OF PUERTO RICO GETTING THEIR SHARE OF WEATHER. SHOWERS WILL REMAIN RATHER NUMEROUS TODAY ACROSS THE ENTIRE AREA AND THUNDERSTORMS DEFINITELY SCATTERED. PERIODS OF LOCALLY HEAVY BUT FAST MOVING SHOWERS WILL BE EXPECTED TO CONTINUE TODAY BUT SWITCHING TO THE WEST HALF OF THE ISLAND BY LATE MORNING AND EARLY AFTERNOON. URBAN FLOODING WOULD BE THE MOST OBVIOUS RISK TODAY WITH THE HEAVIER SHOWERS. EVEN THOUGH THE UPPER TROUGH IS FORECAST TO RETREAT NORTHWEST EFFECTS WILL STILL BE NOTICEABLE. DRIER WEATHER IN STORE FOR TONIGHT THROUGH WEDNESDAY MORNING. SHOWERS AND ISOLATED THUNDERSTORMS WILL STILL OCCUR BUT JUST WHAT IS CONSIDERED THE NORMAL CLIMATE ACTIVITY. STRONGER WAVE TO APPROACH ON WEDNESDAY AND POTENTIALLY BRING ACTIVE WEATHER FOR WEDNESDAY NIGHT INTO THURSDAY. MODIFIED FORECAST TO ACCOUNT FOR MORE WEATHER ON THURSDAY SINCE GUIDANCE SUGGESTS WAVE IS TO MOVE WEST NORTHWEST AND TO AFFECT THE LOCAL AREA. && .SYNOPSIS... AT THE LOW LEVELS WE HAVE THE TROPICAL WAVE WITH AXIS TRACKING ACROSS 66 WEST OR OVER PUERTO RICO EARLY THIS MORNING BASED ON 88D CELL MOTION. WAVE IS INTERACTING WITH UPPER LEVEL TROUGH ORIENTED FROM SOUTHEAST TO NORTHWEST ACROSS HISPANIOLA. UPPER TROUGH IS FORECAST TO DRIFT FURTHER NORTHWEST AND ALSO WEAKEN THROUGH THIS EVENING. TROPICAL WAVE WILL CONTINUE ITS WAY INTO HISPANIOLA WITH HIGH PRESSURE BUILDING AND PREVAILING THROUGH WEDNESDAY. NEXT TROPICAL WAVE EAST OF THE WINDWARD ISLANDS SHOULD BE EXPECTED WEDNESDAY INTO THURSDAY BRINGING ACTIVE WEATHER FOR THE U.S. VIRGIN ISLANDS AND PUERTO RICO. && .MARINE... WINDS ARE INCREASING ACROSS THE LOCAL AREA AS THE WAVE PROGRESSES. 88D VAD DEPICTING 20 KTS. NAVY WAVE MODEL MAINTAINING 6-8 FEET SEAS ACROSS ATLANTIC AND CARIBBEAN WATERS THROUGH WEDNESDAY..SITUATION WHICH WAS HANDLE WELL BY PREVIOUS FORECAST. MAIN CONCERN ARE THE GUSTY WINDS AT 30 KTS ASSOCIATED WITH THE SHOWERS AND THUNDERSTORMS SURROUNDING THE LOCAL WATERS. SMALL CRAFT ADVISORIES ARE IN PLACE. && .AVIATION... ACTIVE WEATHER TODAY AS THE WAVE CONTINUES ITS WESTWARD TRACK. FROM DOMINICAN REPUBLIC TO CENTRAL PUERTO RICO WEATHER CONDITIONS WILL DETERIORATE DURING THE MORNING WITH SHOWERS AND THUNDERSTORMS BECOMING MORE WIDESPREAD OVERLAND BY AFTERNOON WITH CEILINGS AND VISIBILITIES OCCASIONALLY BELOW 1 THOUSAND FEET AND 3 MILES. SAHARAN DUST SHOULD WORKED ITS WAY IN AS THE SUBSIDENCE SETS BEHIND THE WAVE TONIGHT INTO TUESDAY. && .HYDROLOGY... RIVERS LEVELS SO FAR WITHIN NORMAL RANGE. SHOWERS AND THUNDERSTORMS MOVING WEST AT LEAST AT 20 KTS WHICH IS NOT IDEAL FOR FLASH FLOODING. HOWEVER...ONCE THE WAVE AXIS MOVES OVER THE MONA PASSAGE THE SOUTHEAST FLOW IN THE LOW LEVELS WILL CONTINUE TO ADVECT SHOWERS AND THUNDERSTORMS ACROSS THE EAST AND SOUTHEAST AND IS SPITE OF THE FAST MOTION...TRAIN ECHO EFFECTS WILL CAUSE LOCALIZED HEAVY RAINFALL THAT COULD INDUCE SMALL STREAM AND URBAN FLOODING. SO FAR RAINFALL AMOUNTS OVER LAND THROUGH 330 AM LESS THAN ONE INCH...BUT THIS SCENARIO COULD CHANGE AS ADDITIONAL BANDS OF SHOWERS AND THUNDERSTORMS MOVE OVER THE EASTERN HALF OF THE ISLAND. FOR THE U.S VIRGIN ISLANDS URBAN AND SMALL STREAM FLOODING WITH SOME OF THE HEAVIER SHOWERS. USGS GAGES SHOWED AMOUNTS OF LESS THAN A QUARTER OF AN INCH SO FAR. && .PRELIMINARY POINT TEMPS/POPS... SJU 88 78 90 78 / 70 40 40 0 STT 85 77 86 77 / 70 20 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && RM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MON JUL 10 2006 PRZ001>013-AMZ710>750-111000- 600 AM AST MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A PASSING TROPICAL WAVE WILL BRING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO MUCH OF PUERTO RICO AND THE SURROUNDING ISLANDS TODAY. GUSTY WINDS AND MINOR FLOODING ARE LIKELY WITH THESE SHOWERS...HOWEVER...DUE TO THE ANTICIPATED QUICK MOVEMENT OF THESE SHOWERS...NO WIDESPREAD FLOODING IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...DRIER WEATHER IS EXPECTED TUESDAY AND WEDNESDAY WITH ONLY ISOLATED TO SCATTERED SHOWER ACTIVITY EXPECTED ACROSS THE ISLANDS. ANOTHER STRONGER TROPICAL IS EXPECTED TO REACH THE LOCAL AREA LATE WEDNESDAY THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION TODAY. VIZ001-002-AMZ710>730-111000- 600 AM AST MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A PASSING TROPICAL WAVE WILL BRING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO THE U.S. VIRGIN ISLAND THROUGH THE MORNING HOURS. CLEARING SKIES ARE EXPECTED THIS AFTERNOON. GUSTY WINDS AND MINOR FLOODING ARE LIKELY WITH THESE SHOWERS...HOWEVER... DUE TO THE ANTICIPATED QUICK MOVEMENT OF THESE SHOWERS...NO WIDESPREAD FLOODING IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...DRIER WEATHER IS EXPECTED TUESDAY AND WEDNESDAY WITH ONLY ISOLATED TO SCATTERED SHOWER ACTIVITY EXPECTED ACROSS THE ISLANDS. ANOTHER STRONGER TROPICAL IS EXPECTED TO REACH THE LOCAL AREA LATE WEDNESDAY THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION THIS MORNING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML SR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
724 AM AST MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM FLOOD RIO GRANDE 18.38N 65.84W
07/10/2006 RIO GRANDE PR BROADCAST MEDIA
SMALL STREAM GALATEO WAS REPORTED OUT OF ITS BANKS AT THE
GALETO BRIDGE.
&&
RMOJICAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
725 AM AST MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM HEAVY RAIN NAGUABO 18.21N 65.74W
07/10/2006 E0.00 INCH NAGUABO PR BROADCAST MEDIA
RIVER RIO BLANCO LEVEL WAS REPORTED RISING STEADILY.
&&
RMOJICAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
726 AM AST MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM HEAVY RAIN FAJARDO 18.33N 65.66W
07/10/2006 E0.00 INCH FAJARDO PR BROADCAST MEDIA
RIVER CILITOS LEVEL WAS RISING STEADILY AT THE TRAFFIC
LIGHT ON HIGHWAY 3.
&&
RMOJICA3 flash flood. Local standard time, as filed.
A home was reported at barrio Campo Bello due to small stream out of its banks.
A home was reported flooded at Barrio Guaraguao.
A home at barriada Juan Sanchez was reported flooded
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2006Every state in 2006This day in weather historyWarnings in Puerto Rico, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5523254, 5523253, 5523252.